Alert archive / Indiana / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 116, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Jun 25, 2005, 3:55 PM EST for Randolph County, Indiana. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 25, 2005, 3:55 PM EST (20:55 UTC)
- Expired
- Jun 25, 2005, 4:17 PM EST
- In force
- 22 min
- Issued by
- NWS Indianapolis, IN
- Area
- Counties, with a storm outline in the text
County Randolph County, IN
The radar
The Indianapolis radar (KIND), 115 km from the middle of the area, began a volume at 20:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.9 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 53 J/kg
- Mixed-layer CIN
- -189 J/kg
- Mixed-layer LCL
- 1811 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- -7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KIND 252054 SVRIND INC135-252130- /O.NEW.KIND.SV.W.0116.050625T2055Z-050625T2130Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE INDIANAPOLIS IN 355 PM EST SAT JUN 25 2005 THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... RANDOLPH COUNTY IN EAST CENTRAL INDIANA * UNTIL 430 PM EST * AT 350 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL. THIS STORM WAS LOCATED NEAR LYNN...OR ABOUT 18 MILES NORTH OF RICHMOND. THIS STORM WAS NEARLY STATIONARY. * THE SEVERE THUNDERSTORM WILL BE NEAR... MODOC AROUND 430 PM EST FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY. LAT...LON 4002 8518 4002 8485 4028 8483 4028 8519 $$ JB
1 follow-up statement
000 WWUS53 KIND 252117 SVSIND SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 415 PM EST SAT JUN 25 2005 INC135-252125- /O.CAN.KIND.SV.W.0116.000000T0000Z-050625T2130Z/ RANDOLPH- 415 PM EST SAT JUN 25 2005 ...THE SEVERE THUNDERSTORM WARNING FOR RANDOLPH COUNTY IS CANCELLED... THE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS. SMALL HAIL...GUSTY WINDS TO 40 MPH AND HEAVY RAIN ARE STILL POSSIBLE. LAT...LON 4002 8518 4002 8485 4028 8483 4028 8519 $$ JB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 2:15 PM EST, 1 hour 40 minutes earlier.
Area forecast discussion, Jun 25, 2:15 PM EST, 1 hour 40 minutes before
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
Hazardous weather outlook, Jun 25, 5:03 AM EST, 10 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 503 AM EST SAT JUN 25 2005 INZ021-028>031-035>049-051>057-060>065-067>072-261003- BARTHOLOMEW-BOONE-BROWN-CARROLL-CLAY-CLINTON-DAVIESS-DECATUR- DELAWARE-FOUNTAIN-GREENE-HAMILTON-HANCOCK-HENDRICKS-HENRY-HOWARD- JACKSON-JENNINGS-JOHNSON-KNOX-LAWRENCE-MADISON-MARION-MARTIN-MONROE- MONTGOMERY-MORGAN-OWEN-PARKE-PUTNAM-RANDOLPH-RUSH-SHELBY-SULLIVAN- TIPPECANOE-TIPTON-VERMILLION-VIGO-WARREN- 503 AM EST SAT JUN 25 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT DAYTIME AIR TEMPERATURES AND HUMIDITY WILL COMBINE TO PRODUCE HEAT INDICES IN THE 95 TO 100 RANGE THIS AFTERNOON. IF YOU HAVE OUTDOOR ACTIVITIES PLANNED, BE PREPARED FOR THE HEAT. WEAR LIGHT WEIGHT...LIGHT COLORED CLOTHING ALONG WITH A HAT. DRINK PLENTY OF WATER AND TAKE FREQUENT BREAKS IN THE SHADE OR IN AN AIR CONDITIONED BUILDING. PROLONGED EXPOSURE AND EXERTION IN THE HEAT CAN BE DANGEROUS...ESPECIALLY FOR THE ELDERLY AND YOUNG CHILDREN. ISOLATED THUNDERSTORMS WILL ALSO BE POSSIBLE TODAY. ALTHOUGH AN ISOLATED STRONG WIND GUST IS POSSIBLE...MORE WIDESPREAD SEVERE WEATHER WILL NOT OCCUR. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH NEXT FRIDAY HEAT INDICES IN THE 95 TO 100 DEGREE RANGE WILL PERSIST SUNDAY. THUNDERSTORMS WILL BE POSSIBLE...MAINLY TUESDAY THROUGH THURSDAY NIGHT. THE BETTER CHANCES FOR RAINFALL APPEAR TO BE ALONG AND AHEAD OF A COLD FRONT THURSDAY AND THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY. && MORE INFORMATION CAN BE FOUND AT OUR WEBSITE... HTTP://WWW.CRH.NOAA.GOV/IND
Nearby
Severe Thunderstorm Warnings in Indiana, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.